Alert archive / California / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 11, 2016, 11:14 AM PDT. It took effect at Sep 12, 2016, 2:00 PM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2016, 11:14 AM PDT (18:14 UTC)
- In effect from
- Sep 12, 2016, 2:00 PM PDT
- Expired
- Sep 13, 2016, 8:53 AM PDT
- In force
- 19 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
348 WWUS86 KSTO 111814 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1114 AM PDT SUN SEP 11 2016 ...RED FLAG WARNING FOR A PORTION OF INTERIOR NORTHERN CALIFORNIA LATE MONDAY INTO EARLY TUESDAY... .BREEZY NORTH TO NORTHEAST WINDS ARE EXPECTED TO INCREASE MONDAY AFTERNOON INTO TUESDAY OVER A MAJORITY OR PORTIONS OF SHASTA, TEHAMA, AND GLENN COUNTIES. MINIMUM HUMIDITY VALUES WILL LIKELY DROP TO 10 PERCENT WITH MODERATE TO POOR OVERNIGHT HUMIDITY RECOVERY. LIGHTER WINDS ARE EXPECTED TUESDAY WITH COOLER TEMPERATURES AND INCREASED HUMIDITY. CAZ213-215-263-266-279-121400- /O.NEW.KSTO.FW.W.0003.160912T2100Z-160913T1800Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF- 1114 AM PDT SUN SEP 11 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM MONDAY TO 11 AM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OR PORTIONS OF FIRE WEATHER ZONES 213...215...263...266 AND 279... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR WIND AND RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 11 AM PDT TUESDAY. * AFFECTED AREA...PORTIONS OF...FIRE WEATHER ZONE 213. FIRE WEATHER ZONE 215. FIRE WEATHER ZONE 263. FIRE WEATHER ZONE 266. FIRE WEATHER ZONE 279. * WIND...NORTHERLY WIND 10 TO 20 MPH WITH LOCAL GUSTS 25 TO 30 MPH. * HUMIDITY...LOW AFTERNOON HUMIDITY MONDAY 10-15 PERCENT WITH MODERATE TO POOR OVERNIGHT RECOVERY FROM 25 TO 45 PERCENT. * HIGHEST THREAT...THE NORTHERN SACRAMENTO VALLEY AND ADJACENT TERRAIN DURING AFTERNOON, THEN MID TO UPPER SLOPES AND RIDGES ABOVE VALLEY FLOOR OVERNIGHT AND MORNING IN SHASTA...TEHAMA... AND WESTERN GLENN COUNTIES... * IMPACTS...EASIER FIRE STARTS AND RAPID SPREAD OF FIRE DUE TO LOW HUMIDITY AND DRY NORTHERLY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JCLAPP
4 follow-up statements
593 WWUS86 KSTO 121035 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 335 AM PDT MON SEP 12 2016 ...RED FLAG WARNING FOR A PORTION OF INTERIOR NORTHERN CALIFORNIA THIS AFTERNOON INTO TUESDAY... .BREEZY NORTH TO NORTHEAST WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON INTO TUESDAY ACROSS PORTIONS OF SHASTA... TEHAMA... AND GLENN COUNTIES. MINIMUM HUMIDITY VALUES WILL LIKELY DROP TO 10 PERCENT WITH MODERATE TO POOR OVERNIGHT HUMIDITY RECOVERY. LIGHTER WINDS ARE EXPECTED TUESDAY WITH COOLER TEMPERATURES AND INCREASED HUMIDITY. CAZ213-215-263-266-279-130000- /O.CON.KSTO.FW.W.0003.160912T2100Z-160913T1800Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF- 335 AM PDT MON SEP 12 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OR PORTIONS OF FIRE WEATHER ZONES 213...215...263...266 AND 279... * AFFECTED AREA...PORTIONS OF...FIRE WEATHER ZONE 213. FIRE WEATHER ZONE 215. FIRE WEATHER ZONE 263. FIRE WEATHER ZONE 266. FIRE WEATHER ZONE 279. * WIND...NORTHERLY WIND 10 TO 20 MPH WITH LOCAL GUSTS 25 TO 30 MPH. * HUMIDITY...LOW AFTERNOON HUMIDITY MONDAY 10-15 PERCENT WITH MODERATE TO POOR OVERNIGHT RECOVERY FROM 25 TO 45 PERCENT. * HIGHEST THREAT...THE NORTHERN SACRAMENTO VALLEY AND ADJACENT TERRAIN DURING AFTERNOON... THEN MID TO UPPER SLOPES AND RIDGES ABOVE VALLEY FLOOR OVERNIGHT AND MORNING IN SHASTA... TEHAMA... AND WESTERN GLENN COUNTIES... * IMPACTS...EASIER FIRE STARTS AND RAPID SPREAD OF FIRE DUE TO LOW HUMIDITY AND DRY NORTHERLY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
622 WWUS86 KSTO 122108 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 208 PM PDT MON SEP 12 2016 ...RED FLAG WARNING FOR A PORTION OF INTERIOR NORTHERN CALIFORNIA INTO TUESDAY... .BREEZY NORTH TO NORTHEAST WINDS WILL CONTINUE INTO EARLY TUESDAY ACROSS PORTIONS OF SHASTA... TEHAMA... AND GLENN COUNTIES. MINIMUM HUMIDITY VALUES WILL LIKELY DROP TO 10-15 PERCENT WITH MODERATE TO POOR OVERNIGHT HUMIDITY RECOVERY. LIGHTER WINDS ARE EXPECTED BY TUESDAY AFTERNOON WITH COOLER TEMPERATURES AND INCREASED HUMIDITY. CAZ213-215-263-266-279-131800- /O.CON.KSTO.FW.W.0003.000000T0000Z-160913T1800Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF- 208 PM PDT MON SEP 12 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OR PORTIONS OF FIRE WEATHER ZONES 213...215...263...266 AND 279... * AFFECTED AREA...PORTIONS OF...FIRE WEATHER ZONE 213. FIRE WEATHER ZONE 215. FIRE WEATHER ZONE 263. FIRE WEATHER ZONE 266. FIRE WEATHER ZONE 279. * WIND...NORTHERLY WIND 10 TO 20 MPH WITH LOCAL GUSTS 25 TO 30 MPH. * HUMIDITY...LOW AFTERNOON HUMIDITY 10-15 PERCENT WITH MODERATE TO POOR OVERNIGHT RECOVERY FROM 25 TO 45 PERCENT. * HIGHEST THREAT...THE NORTHERN SACRAMENTO VALLEY AND ADJACENT TERRAIN DURING AFTERNOON... THEN MID TO UPPER SLOPES AND RIDGES ABOVE VALLEY FLOOR OVERNIGHT AND MORNING IN SHASTA... TEHAMA... AND WESTERN GLENN COUNTIES... * IMPACTS...EASIER FIRE STARTS AND RAPID SPREAD OF FIRE DUE TO LOW HUMIDITY AND DRY NORTHERLY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
819 WWUS86 KSTO 131033 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 333 AM PDT TUE SEP 13 2016 ...RED FLAG WARNING FOR THE SHASTA COUNTY MOUNTAINS THROUGH MIDDAY TODAY... .BREEZY NORTH TO NORTHEAST WINDS WILL CONTINUE INTO EARLY TUESDAY ACROSS PORTIONS OF SHASTA COUNTY. HUMIDITY VALUES ONLY RECOVERED TO 25-40 PERCENT IN THOSE LOCATIONS THIS MORNING. LIGHTER WINDS ARE EXPECTED BY THIS AFTERNOON WITH COOLER TEMPERATURES AND INCREASED HUMIDITY. CAZ215-263-266-279-131145- /O.CAN.KSTO.FW.W.0003.000000T0000Z-160913T1800Z/ NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF- 333 AM PDT TUE SEP 13 2016 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL OR PORTIONS OF FIRE WEATHER ZONES 215... 263...266 AND 279... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING. HUMIDITY VALUES HAVE RECOVERED EARLY THIS MORNING...AND CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ213-131800- /O.CON.KSTO.FW.W.0003.000000T0000Z-160913T1800Z/ EASTERN PORTION OF SHASTA/TRINITY NF- 333 AM PDT TUE SEP 13 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONES 213... * AFFECTED AREA...PORTIONS OF FIRE WEATHER ZONE 213. * WIND...NORTH TO NORTHEAST WIND 5 TO 15 MPH WITH LOCAL GUSTS 25 TO 30 MPH. * HUMIDITY...LOW AFTERNOON HUMIDITY 10-15 PERCENT WITH MODERATE TO POOR OVERNIGHT RECOVERY FROM 25 TO 40 PERCENT. * HIGHEST THREAT...THE SHASTA COUNTY MOUNTAINS. * IMPACTS...EASIER FIRE STARTS AND RAPID SPREAD OF FIRE DUE TO LOW HUMIDITY AND DRY NORTHERLY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
232 WWUS86 KSTO 131553 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 853 AM PDT TUE SEP 13 2016 CAZ213-131700- /O.CAN.KSTO.FW.W.0003.000000T0000Z-160913T1800Z/ EASTERN PORTION OF SHASTA/TRINITY NF- 853 AM PDT TUE SEP 13 2016 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 213... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DIED DOWN THIS MORNING AND HUMIDITY VALUES HAVE RECOVERED. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 11, 9:33 AM PDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 11, 9:33 AM PDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 933 AM PDT SUN SEP 11 2016 .SYNOPSIS... Cooling trend through Tuesday with a slight chance of mountain showers or thunderstorms. Dry Wednesday through Saturday with temperatures warming back above normal by the end of the week. && .DISCUSSION... Trough of low pressure is deepening over the area today and helping to keep the delta breeze up today. This will result in cooler temperatures starting today. Highs may only be in the low to mid 80s for Sacramento region to the lower 90s for the north end of the valley. Moderate to locally strong delta breeze will continue into Monday morning and will help to bring a chance of low clouds into the Sacramento region Monday morning. The low pressure area will continue to deepen over the west coast Monday and Tuesday. Monday and Tuesday's temperatures will feel a bit more fall like than summer. The trough is mostly dry but will bring some chances of showers and thunderstorms along the crest Monday and Tuesday along with some breezy ridgetop winds along the crest late today and Monday. The best chance for thunderstorms look to occur on Tuesday from around I-80 southward and should contain some rainfall with them. The low will move eastward Tuesday night and Wednesday with warmer and dry conditions but temperatures still remaining a little below seasonal normals for this time of year. && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Warming returns to interior northern California as an upper level ridge from the eastern Pacific extends into our area. As a result, dry conditions and above normal temperatures are expected. && .AVIATION... VFR conds all TAF sites the next 24 hours. Winds generally under 10 knots exc gusts 15-30 kts thru the Delta. Areas SW winds 15-25 kts dvlpg aft 22Z. && .STO Watches/Warnings/Advisories... Red Flag Warning from 2 PM Monday to 11 AM PDT Tuesday for Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit. &&
Nearby
Red Flag Warnings in California, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.